MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT LARGE MP INSERTER, LARGE; INTERBODY SPACER INSERTER

NUVASIVE, INC. NUVASIVE COROENT LARGE MP INSERTER, LARGE; INTERBODY SPACER INSERTER
Model Number 6020001
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395); Device Slipped (1584); Unintended Movement (3026)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Inspection of the returned instrument noted weld fracture not previously observed.Exemplar testing of same lot indicates weld strength is well above specified threshold.The fracture prevented final placement in optimal position.Subsequent loosening of the implant occurred.Removal of the anterior annulus may have occurred as well, thus providing a path into the peritoneum.Labeling review.Ifu review.".As with any major surgical procedure, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications.May result in the need for additional surgeries.".
 
Event or Problem Description
On (b)(6) 2017 a (b)(6) male patient underwent a posterior discectomy and fusion procedure.During the procedure the steel sheath on the inserter reportedly fractured.As a result the implant would not rotate to the proper orientation causing it to disengage from the inserter.The attempts to move/place the implant led to anterior migration into the peritoneum.On (b)(6) 2017 the patient underwent a diagnostic laproscopy for retrieval of the migrated implant.The patient is recovering well post-reoperation.

Brand Name
NUVASIVE COROENT LARGE MP INSERTER, LARGE
Common Device Name
INTERBODY SPACER INSERTER
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6443766
Report Number2031966-2017-00024
Device Sequence Number16297239
Product Code MAX
UDI-Device Identifier00887517278050
UDI-Public00887517278050
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6020001
Device Lot NumberTU4516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR